Overdrive Pacing in Quinidine Syncope and Other Long QT-Interval Syndromes

Elio Disegni, Herman O. Klein, Daniel David, Carlos Libhaber, Elieser Kaplinsky

Research output: Contribution to journalArticlepeer-review

Abstract

Prolongation of QT interval is associated with repetitive paroxysm of a particular ventricular tachycardia. It is a typical complication of quinidine therapy but may occur in various other conditions. We used endocardial pacing in nine patients with prolongation of the QT interval who suffered from bouts of ventricular tachycardia and fibrillation. In six patients, the syndrome was due to quinidine and in three, to prenylamine. Acceleration of heart rate resulted in immediate suppression of all arrhythmias. Pacing was continued until the condition producing the QT prolongation disappeared. In one case, a permanent pacemaker was implanted, as the QT prolongation was congenital and permanent. The absolute QT interval was shortened by overdrive pacing from a mean value of 0.65 s to 0.50 s. The corrected QT interval remained prolonged (about 0.56 s). Thus, the arrhythmia was associated with the duration of the actual QT interval, and overdrive pacing was able to suppress it without shortening the corrected QT interval.

Original languageEnglish
Pages (from-to)1036-1040
Number of pages5
JournalArchives of Internal Medicine
Volume140
Issue number8
DOIs
StatePublished - Aug 1980

Fingerprint

Dive into the research topics of 'Overdrive Pacing in Quinidine Syncope and Other Long QT-Interval Syndromes'. Together they form a unique fingerprint.

Cite this